Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Miami, FL

June 14, 2018Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jun 14, 2018, 4:12 PM EDT for Palm Beach County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 4:12 PM EDT (20:12 UTC)
Expired
Jun 14, 2018, 5:00 PM EDT
In force
48 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
944 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS82 KMFL 142012
SPSMFL

Special Weather Statement
National Weather Service Miami FL
412 PM EDT THU JUN 14 2018
 
FLZ067-068-142100-
Inland Palm Beach County FL-Metro Palm Beach County FL-
412 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 500 PM EDT...

* At 412 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Royal Palm Beach, or near
  Wellington. This storm was nearly stationary.

* Small hail, funnel clouds, and winds in excess of 45 mph will be
  possible with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal
  Palm Beach, Haverhill, Royal Palm Estates, Lake Belvedere Estates,
  Golden Lakes, Loxahatchee Groves, The Acreage, Schall Circle,
  Plantation Mobile Home Park, Stacey Street, Century Village and
  Cypress Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2662 8029 2680 8031 2683 8013 2663 8011
TIME...MOT...LOC 2012Z 265DEG 1KT 2672 8022 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:59 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 14, 1:59 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
159 PM EDT Thu Jun 14 2018

.AVIATION...
SHRA/TS are forecast to continue through the evening hours. There
is uncertainty if they will continue for the east coast TAF sites.
With the current radar, have kept a mention of at TS for all sites
this afternoon, trying to time lulls in activity at PBI and FXE,
and possible end times for TS at other sites. Activity should diminish
this evening with VFR through the night. There may be additional
activity tomorrow, however, there is too much uncertainty with
timing and location to mention in the TAFS at this time.

&&

.PREV DISCUSSION... /issued 833 AM EDT Thu Jun 14 2018/

UPDATE...
This mornings update adjusts PoPs to account for new Hi-res model
runs, which bring showers into the forecast for the mainland
slightly earlier. Also, new models suggest thunderstorm activity
may be more scattered in nature than the last couple of days, as
models are showing somewhat less CAPE, with this mornings
sounding a couple of hundred joules less than the last couple of
mornings. 500mb temps are still around -8C. The Freezing level is
14k ft and PWATs are 1.70 inches, slightly drier than the last
couple of days as well. The wind is fairly weak all the way up
through 250mb, coming in generally less than 20 kts. Generally,
not the most impressive for strong thunderstorms, with downbursts
of maybe 40 to 50 mph possible in the strongest storms. Small hail
might be possible, but the NCAPE of .14 indicates weak to maybe
moderate vertical velocity. The slow movement may make a concern
for street flooding in urban areas.

In essence, would expect a more sea/lake breeze driven pattern,
with storm motion of around 15 kts, give or take a few kts. There
may be the possibility of some funnel clouds with the weak flow,
with any boundary collisions. Best timing looks to be after 1 pm,
and possibly more towards mid afternoon, through the evening
hours.

PREV DISCUSSION... /issued 416 AM EDT Thu Jun 14 2018/

DISCUSSION...
Southeasterly surface flow continues to advect moisture over the FL
peninsula. Disorganized convection over the nw Caribbean sea will
continue to stream debris clouds across South FL which will keep
the temperatures in the upper 80s along the east coast metro areas
and low 90s across the interior and west coast each afternoon
through Friday. This weather pattern will prevail through Friday
with scattered showers and thunderstorms developing during the
afternoon sea breeze. Most of the coverage will shift towards the
interior during the late afternoon hours. Ridge building over the
region this weekend will favor a more easterly flow. With this
east flow most of the afternoon convection should be mainly
concentrated along the west Gulf coast this weekend as Gulf sea
breeze develops. Models suggest a weak back door front moving near
the peninsula this weekend. This could have the potential of
increasing the chance of showers and thunderstorms across South
Florida. There is also a high chance of having SAL reaching the
area limiting the potential for rain. This will continue to be
monitored as the weekend approaches.

Winds will become more easterly through early next week as the upper
ridge strengthens over the area. This will keep most of the sea
breeze afternoon convection focus over the west Gulf coast. By mid
week, winds will shift more southerly as the a tropical disturbance
moves westward over the western Caribbean. Most of the deeper
moisture could reach South FL by the end of the next week increasing
the chance of rain.

MARINE...
Southeasterly winds are expected to continue across the Atlantic and
Gulf coast waters through the end of the week. Scattered showers and
thunderstorms will also be possible especially over Lake Okeechobee
and the Atlantic waters during the afternoon hours. Seas will
generally be 2 feet or less, however, there could be locally higher
winds and waves in and around any showers or thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  74  89  74  89 /  30  30  20  30
Fort Lauderdale  76  89  77  89 /  30  30  20  30
Miami            76  88  77  89 /  30  30  20  30
Naples           77  91  78  92 /  20  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...13
Hazardous weather outlook, Jun 14, 8:38 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
838 AM EDT Thu Jun 14 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
838 AM EDT Thu Jun 14 2018

...Thunderstorms Possible Across South Florida Today...
...Waterspouts Possible for the South Florida Atlantic Waters...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms are possible again across the area
today. Activity is expected to be more active over interior and Lake
region areas this afternoon and early evening. However, the Atlantic
metro areas could experience thunderstorm activity at any time
during the afternoon hours. The primary threats are lightning, small
hail, gusty wind, and localized urban street flooding. Some storms
could be strong.

Waterspouts: Conditions are favorable for the development of
waterspouts over the Atlantic waters including Biscayne Bay.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered thunderstorms are forecast each day, generally along the
east coast during the overnight and morning hours, and across the
interior and Gulf coast during the afternoons and evenings. The
primary threat will be lightning, although gusty winds and locally
heavy rain are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jun 14, 11:55 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1155 AM EDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FUNNEL CLOUD     1 WNW NORTH LAUDERDALE  26.23N  80.25W
06/14/2018                   BROWARD            FL   PUBLIC

            MEMBER OF THE PUBLIC CALLED TO REPORT A FUNNEL CLOUD
            WITH A STORM TO HIS SOUTH. HE WAS AT THE INTERSECTION OF
            ATLANTIC AND UNIVERSITY IN CORAL SPRINGS LOOKING SOUTH.
            ESTIMATED DISTANCE AWAY WAS 5 MILES TO THE SOUTH.

&&

EVENT NUMBER MFL1800205

KELLY
Special weather statement, Jun 14, 11:56 AM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1156 AM EDT THU JUN 14 2018

FLZ067-068-071>074-168-172>174-141700-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metropolitan Miami Dade FL-
Metro Broward County FL-Far South Miami-Dade County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
1156 AM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 100 PM EDT...

* At 1155 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Whisper Walk to Florida City. Movement was north northwest at 15
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph will be
  possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise,
  Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach,
  Homestead, Tamarac, Wellington, Margate and Coral Gables.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2653 8003 2633 8003 2597 8013 2528 8041
      2527 8040 2526 8043 2525 8043 2525 8045
      2550 8077 2678 8029
TIME...MOT...LOC 1555Z 183DEG 12KT 2644 8019 2545 8047

13
Special weather statement, Jun 14, 1:10 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
110 PM EDT THU JUN 14 2018

FLZ073-074-173-174-141815-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
110 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 215 PM
EDT...

* At 109 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Miami
  Lakes to near Tamiami to near Country Walk to near Florida City.
  They are propagating to the southwest at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph will be
  possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Miami Beach, Homestead, Coral Gables, South Miami,
  Homestead Miami Speedway, Black Point, Homestead General Airport,
  Miami Gardens, The Redland, Turkey Point, Kendall, North Miami,
  Doral, North Miami Beach, Aventura, Miami Lakes, Hialeah Gardens
  and Sunny Isles Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2571 8018 2563 8026 2533 8027 2529 8033
      2531 8076 2579 8072 2590 8052 2595 8036
      2594 8013
TIME...MOT...LOC 1709Z 048DEG 10KT 2590 8029 2581 8043 2563 8049 2542
8050

13
Local storm report, Jun 14, 1:47 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
147 PM EDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLOOD            2 ESE MIAMI SPRINGS     25.81N  80.26W
06/14/2018                   MIAMI-DADE         FL   TRAINED SPOTTER

            TRAINED SPOTTER CALLED TO REPORT THAT NW 37TH AVENUE
            BETWEEN NW 36TH AND NW 46TH STREETS IS FLOODING AND
            IMPASSABLE. SEVERAL SMALLER ROADS IN THE AREA ARE ALSO
            FLOODED. RADAR AND OBSERVATIONS IN THE AREA SUGGEST 2 TO
            3 INCHES OF RAIN HAS FALLEN.

&&

EVENT NUMBER MFL1800206

KONARIK
Special weather statement, Jun 14, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT THU JUN 14 2018

FLZ067-068-142100-
Inland Palm Beach County FL-Metro Palm Beach County FL-
412 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 500 PM EDT...

* At 412 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Royal Palm Beach, or near
  Wellington. This storm was nearly stationary.

* Small hail, funnel clouds, and winds in excess of 45 mph will be
  possible with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal
  Palm Beach, Haverhill, Royal Palm Estates, Lake Belvedere Estates,
  Golden Lakes, Loxahatchee Groves, The Acreage, Schall Circle,
  Plantation Mobile Home Park, Stacey Street, Century Village and
  Cypress Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2662 8029 2680 8031 2683 8013 2663 8011
TIME...MOT...LOC 2012Z 265DEG 1KT 2672 8022

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:56 AM EDTSpecial Weather StatementMFLBroward, Miami-Dade64 min
Jun 14, 1:10 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
Jun 14, 4:34 PM EDTSpecial Weather StatementMFLGlades41 min
Jun 14, 4:57 PM EDTSpecial Weather StatementMFLCollier48 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.